Ohio, 2007Winter Storm in Ohio, January 21, 2007
January 21, 2007 · NWS ILN · 1 event in 1 county or zone
Low pressure tracked towards the Ohio Valley from the Mississippi Valley and combined with an upper level disturbance moving from the plains states to the western Great Lakes. Snow overspread the region from the southwest early in the day, then mixed with and changed over to freezing rain and drizzle later in the morning.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Low pressure tracked towards the Ohio Valley from the Mississippi Valley and combined with an upper level disturbance moving from the plains states to the western Great Lakes. Snow overspread the region from the southwest early in the day, then mixed with and changed over to freezing rain and drizzle later in the morning. Surface temperatures warmed above freezing, changing the precipitation to all rain and drizzle by the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 21, 5:52 AM EST, 2 hours 45 minutes earlier.
Area forecast discussion, Jan 21, 5:52 AM EST, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
552 AM EST SUN JAN 21 2007
.AVIATION /12Z-12Z/...
CONDITIONS HAVE QUICKLY DETERIORATED SOUTH AND WEST OF A RICHMOND-
WILMINGTON-PORTSMOUTH LINE AS -SN IS OVERSPREADING THE FCST AREA.
CIGS AND VSBYS HAVE CRASHED QUICKLY DROPPING TO IFR/LIFR. AS
DEEPEST ISENT LIFT AND MOISTURE MOVE ACRS FCST AREA THIS MRNG ON
NOSE OF 850 LLJ PASSING THRU KENTUCKY...EXPECT LIGHT TO MODERATE
SNOW TO CONTINUE FOR ALL TAF SITES WITH VSBYS DOWN TO 1/2SM IN
HEAVIEST PCPN. LLJ WILL SHIFT EAST OF TAFS BY ERLY AFTN WITH DRIER
MID LVL AIR BEING ADVECTED INTO REGION FROM THE SOUTHWEST. THIS
WILL SHUT OFF THE SNOW BTWN 17Z AND 20Z FROM WEST TO EAST ACRS THE
FCST AREA. HOWEVER...SOUNDINGS INDCG CLASSIC SETUP FOR -FZDZ WITH
ABUNDANT MOISTURE TRAPPED BENEATH BNDRY LYR INVERSION...LOSS OF
ICE CRYSTAL GENERATION WITH DRIER AIR ALOFT AND SUBFREEZING TEMPS
AT SFC.
AS AFTN PROGRESSES...06Z NAM/GFS/RUC ALL INDCG LO LVLS WARMING AS
BROAD SFC LO PASSES TO NORTHWEST OF FCST AREA...WITH TEMPS NOW
LKLY TO CLIMB ABV 32F AT ALL TAF SITES BY LATE AFTN/ERLY EVNG.
THIS WILL ALLOW -FZDZ TO CHANGE TO -DZ. AS SFC LO LIFTS NORTH INTO
CNTRL GRT LKS OVERNIGHT...COLDER AIR WILL BE DRAWN BACK IN FROM
THE NORTHWEST. EXPECT -DZ TO CHANGE BACK TO -FZDZ AT KDAY/KCMH/
KLCK/KILN SOMETIME AFT 06Z. FURTHER SOUTH...COLDER SFC TEMPS WILL
LKLY HOLD OFF UNTIL AROUND OR JUST AFT 12Z MON. WILL GO AHEAD AND
LEAVE -DZ IN TAFS FOR KCVG/KLUK THRU END OF FCST AS A RESULT. CIGS
WILL LARGELY REMAIN IN LIFR/VLIFR CATS THRU FCST PERIOD. VSBYS
SHOULD IMPROVE TO MVFR ONCE SNOW ENDS ERLY THIS AFTN. SE WINDS
THIS AFTN WILL VEER TO SOUTH THEN W/SW BY 12Z MON AS SFC LO PASSES
BY.
RYAN
&&
.PREV DISCUSSION...
/ISSUED 506 AM EST SUN JAN 21 2007/
SHORT TERM /REST OF TODAY THROUGH TUESDAY/...
THE MODELS ARE IN OVERALL GOOD AGREEMENT FOR THIS PERIOD. PRIMARY
EMPHASIS HAS BEEN PLACED ON THE WEATHER SYSTEM THAT WILL AFFECT
THE ILN FORECAST AREA TODAY INTO TONIGHT. A RATHER WEAK LOW
PRESSURE SYSTEM WILL TRACK SLOWLY EAST FROM THE MID MISSISSIPPI
VALLEY TODAY...AND REACHING WESTERN PA BY MONDAY MORNING. THIS
SYSTEM WILL BE RESPONSIBLE FOR SPREADING A WINTRY MIX OF
PRECIPITATION ACROSS THE ENTIRE FORECAST AREA TODAY. IT APPEARS
THE BEST DYNAMIC AND ISENTROPIC FORCING WILL OCCUR THIS MORNING
AND EARLY AFTERNOON. THUS THE HEAVIER SNOWFALL SHOULD OCCUR DURING
THIS PERIOD. FORECAST SOUNDINGS ARE INDICATING THAT WE LOSE ICE
CRYSTAL GENERATION BY EARLY AFTERNOON...FORCING A CHANGE OVER TO FREEZING
DRIZZLE...EXCEPT WHERE SURFACE TEMPS CLIMB TO ABOVE FREEZING WILL
SEE LIQUID AT LOCATIONS NEAR AND TO THE SOUTH OF THE OHIO RIVER
THIS AFTERNOON.
FELT THAT THE GFS MOS HAD THE BETTER HANDLE ON TEMPS AND DEW
POINTS. SO USED THIS AS A BASE TO HELP WITH PRECIP TYPE. GIVEN
THAT THE DEEPER MOISTURE MOVES OUT OF THE AREA DURING THE
AFTERNOON HOURS...ONLY LIGHT PRECIP WILL PERSIST INTO MONDAY AND
MONDAY EVENING. HIGH PRESSURE AND SEASONABLE TEMPERATURES ARE
EXPECTED FOR THE FIRST PART OF THE WEEK.
PREV DISCUSSION...
/ISSUED 421 PM EST SAT JAN 20 2007/
LONG TERM /TUESDAY THROUGH SATURDAY/...
TROUGH OVER THE GREAT LAKES IS FORECAST TO DEEPEN THROUGH THE FIRST
PART OF THE LONG TERM PERIOD. THIS IS ACCOMPANIED BY A REINFORCING
SHOT OF ARCTIC AIR THAT PUSHES DOWN INTO AREA ON THURSDAY AND THEN
REMAINS IN PLACE THROUGH FRIDAY. THE GFS ENSEMBLE MEAN IS INDICATING
8H TEMPS DOWN INTO THE -12 TO -15 DEGREE RANGE FOR THURSDAY INTO
FRIDAY AND THIS SHOULD LEAD TO TEMPS WELL BELOW NORMAL DURING THE
LATER PART OF THE WORK WEEK.
GIVEN DEVELOPING CYCLONIC LOW LEVEL FLOW AND OCCASIONAL SHORT WAVE
ENERGY DROPPING DOWN THROUGH THE TROUGH...EXPECT A CHANCE OF SNOW
SHOWERS FOR WEDNESDAY INTO THURSDAY NIGHT. DEEPER MOISTURE BEGINS TO
SHIFT EAST OF THE AREA THROUGH FRIDAY BUT WITH FETCH STILL OFF OF
LAKE MICHIGAN...WILL HANG ON TO A SLIGHT CHANCE OF SNOW SHOWERS FOR
FRIDAY.
MID LEVEL SHORT WAVE RIDGING IS THEN FORECAST TO DEVELOP LATE IN THE
PERIOD AND THIS SHOULD ALLOW FOR DRY CONDITIONS AND A BIT OF A
WARMUP TOWARD THE WEEKEND.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR OHZ026-034-
035-042>046-051>056-060>065-070>074-080-082.
WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
OHZ077>079-081-088.
KY...WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
KYZ089>100.
IN...WINTER WEATHER ADVISORY UNTIL MIDNIGHT EST TONIGHT FOR INZ050-058-
059-066.
WINTER WEATHER ADVISORY UNTIL 6 PM EST THIS AFTERNOON FOR
INZ073>075-080.
&&Hazardous weather outlook, Jan 21, 5:16 AM EST, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
516 AM EST SUN JAN 21 2007
INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>074-
080-082-221030-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HIGHLAND-
PIKE-
516 AM EST SUN JAN 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT
A WINTER WEATHER ADVISORY HAS BEEN ISSUED FROM 6 AM SUNDAY
MORNING TO MIDNIGHT.
A LOW PRESSURE SYSTEM WILL SPREAD ACCUMULATING SNOW ACROSS THE
AREA THIS MORNING. THE SNOW WILL MIX WITH AND EVENTUALLY CHANGE TO
FREEZING DRIZZLE THIS AFTERNOON AND EVENING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
INZ073>075-080-KYZ089>100-OHZ077>079-081-088-221030-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-
HAMILTON-CLERMONT-BROWN-ADAMS-SCIOTO-
516 AM EST SUN JAN 21 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...SOUTH CENTRAL
OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT
A LOW PRESSURE SYSTEM WILL SPREAD ACCUMULATING SNOW ACROSS THE
AREA THIS MORNING. THE SNOW WILL MIX WITH AND EVENTUALLY CHANGE TO
FREEZING DRIZZLE BY AFTERNOON. TEMPERATURES ARE EXPECTED TO WARM
TO ABOVE FREEZING THIS AFTERNOON...CHANGING THE PRECIPITATION OVER
TO LIGHT RAIN AND DRIZZLE.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
Winter Storm, Hamilton
- When
- January 21, 8:37 AM EST to 12:00 PM EST
- Where
- Hamilton forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 39.196, -84.543 (the zone’s center; the record gives no point)
Four inches of snow was recorded in Deer Park and Sharonville.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in New Jersey, January 21 to 22, 20071 death · 12 events
- Winter Weather in Delaware, January 21 to 22, 200719 injured · 4 events
- Cold in Arizona, January 21 to 22, 2007$50,000 · 1 event
- Winter Weather in Wisconsin, January 21, 200720 events
- Winter Weather in North Carolina, January 21, 200719 events
- Ice Storm in Virginia, January 21 to 22, 200718 events
- Winter Weather in Virginia, January 21 to 22, 200714 events
- Winter Weather in Virginia, January 21, 200714 events
- Winter Weather in North Carolina, January 21, 200710 events
- Winter Weather in West Virginia, January 21 to 22, 20077 events
- Winter Weather in Indiana, January 21, 20076 events
- Winter Weather in Minnesota, January 21, 20076 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 13934.